Thunderstorm Wind, Henry
- When
- July 28, 2:15 PM CST
- Where
- Henry County, 2.07 mi S of Headland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.320, -85.340
Two trees were blown down along County Road 55.
Scattered to numerous showers and thunderstorms occurred across the area. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered to numerous showers and thunderstorms occurred across the area. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 28, 1:24 PM CST, 51 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 324 PM EDT Sat Jul 28 2018 .NEAR TERM [Through Tonight]... At the risk of sounding like a broken record, a stationary front and the Gulf seabreeze fronts will continue to be the trigger for afternoon storms. Weak steering flow will result in slow storm motions and the potential for locally heavy rainfall. Rain amounts of 1-3" could fall quickly under the heaviest storms. Afternoon highs will be in the lower 90s, with heat indices pushing 100 degrees. .SHORT TERM [Sunday Through Monday Night]... Expect a transition of the synoptic pattern during the short term. The stationary front that has been located over our CWA for the past several days will begin to erode through Saturday night and into Sunday morning. Sunday will be the main day of transition as the front completely erodes and a ridge of high pressure over the Atlantic begins to amplify and move west. Due to the loss of forcing along the dissipating front, most of the convection on Sunday will be confined to the seabreeze with the highest PoPs over the Florida counties. For Monday and into Tuesday morning, the intensifying ridge combined with a deepening trough to the northeast will result in an increased southerly, moisture rich, flow. Based on this synoptic setup, expect an increase in PoPs (especially over night on Monday). PWAT values will be around the climatological average for this time of year. Temperatures will be in the low to mid 90s on Sunday and in the lower 90s Monday. .LONG TERM [Tuesday Through Saturday]... A wetter pattern is anticipated through the long-term period as the western edge of a ridge of high pressure to the east and a deepening trough across the south-central US work together to increase southerly flow and thus increase rain chances. There is good agreement in this pattern between the Euro and GFS models through much of next week. Rain chances will be in the 60-70% range for each afternoon, with slightly lower chances overnight. Max temperatures will start out near 90 on Tuesday, but will drop into the mid 80s for much of the week with ample clouds and likely showers and thunderstorms. && .AVIATION [Through 18Z Sunday]... [Through 18z Sunday] Scattered showers and thunderstorms are expected across the area through the early evening hours. Convection will diminish after sunset. Some patchy fog and/or low ceilings cannot be ruled out late tonight with TLH and VLD having the best chance of seeing any restrictions. && .MARINE... Winds will be around 5 to 10 knots until Monday night. Wave heights during this period will be around 1 foot. Southerly and southwesterly winds will begin to gradually increase to 10-15 knots by Wednesday. After, winds are expected to return to around 5 to 10 knots by Thursday. Wave height will remain around 1-2 feet through the period. && .FIRE WEATHER... Aside from low dispersion indices, hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... Steinhatchee River has now dropped below minor flood level and thus have canceled the flood statement for that area. Nevertheless, another round of slow moving storms over the next two days could produce very localized minor flooding in the stronger storms, but widespread flooding rains are not anticipated the next few days. Later, a wetter pattern is expected to move into the area around the middle of next week which could bring a better chance for higher rainfall totals and localized flooding. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 92 73 91 73 / 20 40 30 50 50 Panama City 76 90 76 89 76 / 20 30 30 50 50 Dothan 74 92 73 91 74 / 20 40 30 60 40 Albany 74 92 73 92 74 / 20 50 30 60 40 Valdosta 74 91 73 91 73 / 40 40 30 60 50 Cross City 74 90 73 90 74 / 30 30 30 40 50 Apalachicola 77 88 77 88 77 / 20 30 30 40 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...DiCatarina LONG TERM...DiCatarina AVIATION...DVD MARINE...DiCatarina FIRE WEATHER...Humphreys HYDROLOGY...DiCatarina
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND GST NORTHWEST FLORIDA - INT 30.36N 85.80W
07/28/2018 M51 MPH BAY FL ASOS
ASOS STATION ECP, NORTHWEST FLORIDA -
INTERNATIONAL APRT.
&&Special Weather Statement
National Weather Service Tallahassee FL
327 PM EDT SAT JUL 28 2018
FLZ012-112-282000-
Coastal Bay FL-Inland Bay FL-
327 PM EDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BAY COUNTY UNTIL 400
PM EDT/300 PM CDT/...
At 327 PM EDT/227 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Lynn Haven, moving southeast at 10 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Parker,
Nixon, Bayhead, Southport, Cedar Grove, Dirego Park, Bay Harbor,
Recota Beach, College Station, Bayou George, Camp Flowers, Cairo,
Brannonville, Millville and Vicksburg.
LAT...LON 3024 8577 3038 8560 3030 8539 3022 8539
3006 8551
TIME...MOT...LOC 1927Z 303DEG 8KT 3027 8559
42-DVDSpecial Weather Statement National Weather Service Tallahassee FL 346 PM EDT SAT JUL 28 2018 ALZ067-069-GAZ142-282015- Henry AL-Houston AL-Early GA- 346 PM EDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...NORTHEASTERN HOUSTON AND NORTHWESTERN EARLY COUNTIES UNTIL 415 PM EDT/315 PM CDT/... At 346 PM EDT/246 PM CDT/, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Columbia, or 9 miles east of Headland, moving southeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Blakely, Headland, Columbia, Haleburg, Barnes, Tumbleton, Sigma, Grandberry Crossroads, Rock Hill, Pleasant Plains, Miller, Farley Nuclear Plant, Hilton, Balkum and Sawhatchee. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3134 8532 3150 8521 3143 8492 3119 8506 TIME...MOT...LOC 1946Z 296DEG 9KT 3139 8518 42-DVD
Special Weather Statement National Weather Service Tallahassee FL 256 PM CDT SAT JUL 28 2018 FLZ010-012-282045- Inland Bay FL-Washington FL- 256 PM CDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY AND CENTRAL WASHINGTON COUNTIES UNTIL 345 PM CDT... At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near Vernon, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Vernon, Bradford, Wausau, Brock Crossroad, Greenhead, Red Head, Holmes Valley, Porter Lake, Smyrna, Spring Hollow, Sylvania, Riverside and Poplar Head. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3041 8577 3052 8588 3075 8561 3053 8542 TIME...MOT...LOC 1955Z 233DEG 11KT 3053 8569 11-NGUYEN
Special Weather Statement
National Weather Service Tallahassee FL
406 PM EDT SAT JUL 28 2018
FLZ012>014-112-282045-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
406 PM EDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...EAST CENTRAL
BAY AND SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA
UNTIL 445 PM EDT/345 PM CDT/...
At 406 PM EDT/306 PM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles northwest of Stonemill Creek, or 18 miles
southwest of Blountstown, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Nixon, Marysville, Scotts Ferry, Clarksville, Red Oak, Abe Springs,
Cairo, Frink, Kinard, Broad Branch, Chipola Park and Majette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3048 8513 3023 8508 3023 8509 3021 8510
3022 8511 3021 8511 3021 8512 3019 8512
3018 8514 3017 8514 3015 8549 3033 8553
TIME...MOT...LOC 2006Z 264DEG 14KT 3028 8530
11-NGUYENSpecial Weather Statement National Weather Service Tallahassee FL 410 PM EDT SAT JUL 28 2018 ALZ067-069-GAZ142-282100- Henry AL-Houston AL-Early GA- 410 PM EDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY...NORTHEASTERN HOUSTON AND WEST CENTRAL EARLY COUNTIES UNTIL 500 PM EDT/400 PM CDT/... At 409 PM EDT/309 PM CDT/, Doppler radar was tracking a strong thunderstorm near Webb, or 8 miles southeast of Headland, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Headland, Kinsey, Ashford, Cowarts, Webb, Columbia, Avon, Pansey, Tumbleton, Sigma, Grandberry Crossroads, Pearce, Enon, Barber, Pleasant Plains, Headland Municipal A/P, Farley Nuclear Plant, Smyrna, Hilton and Balkum. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3129 8498 3110 8523 3135 8542 3145 8525 TIME...MOT...LOC 2009Z 321DEG 10KT 3129 8522 11-NGUYEN
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Two trees were blown down along County Road 55.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2018Every state in 2018This day in weather historyWarnings in Alabama, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 766168.